Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
B552299G

Switched From Mino To Bactrim... Now Not Sure Whether To Continue.

Hello everyone, I need some help....

So I've been on Minocycline for about 14 months, and I just went to my derm and switched to bactrim because my back was horribly broken out. My chin wasn't perfect, but very much so under control, but we both agreed I was becoming resistant to Minocycline. So after about a week of Bactrim, my chin started to develope a few pretty large cysts. I wasn't sure if this was just a coincidence, or it was a result of stopping minocycline and starting bactrim. I switched back to Mino 2 days ago, making it about 10 days on bactrim, but my derm is insisting I stick with the Bactrim. I thought that I wouldn't have that 6 week wait for it to work because I had already been on an antibiotic long term? My derm is saying he wants to give it 6 weeks.

The tricky part is, I'm planning to start Accutane in 6 weeks when my semester of college is over, which my derm is totally cool with. I really want to just go back to minocycline to keep this under control for these next 6 weeks, but hes insisting on sticking with the Bactrim so I'm not sure what to do

Any input is appreciated. Especially if anyone else has had a similar experience.

Share this post


Link to post
Share on other sites

My derm put me on bactrim a few months back, but she told me that some people are allergic to it (I have very sensitive skin, so I was on red alert), and if I had anything out of the norm occur to stop immidiately and let her know. Well a few days later I developed a small rash on my back. I stopped and she had me switch to minocycline from that and it went away. If you really feel that it's the bactrim not to continue. I find it very strange your derm is insisting you stick with it when it is known to have problems with allergies.

Share this post


Link to post
Share on other sites

I'm sorry to hear about your flare-up...not fun. Usually Bactrim works really well on cystic acne. Could be that you had some deep ones lurking there and the Bactrim is forcing them to the surface. I wonder why your derm is being so persistant...can he explain why he wants you to stick with it?

Share this post


Link to post
Share on other sites

I dont think it's an allergic reaction, just looks like cystic acne to me. I asked him through email and all he said was that it may get worse before it gets better and to sick with it. This came as a surprise because I didn't expect this after the being on the minocycline for so long. He thinks I'm gonna see better results on Bactrim but I'm afraid it wont be for a few weeks and by then ill be starting accutane.

Share this post


Link to post
Share on other sites

Well if you are sure it isn't an allergy, then you might want to stick with it. Like cvd said, it could be forcing them to the surface. He might want to force some of the stuff up out of your skin before you start Accutane. I know that it can sometimes cause skin to become oilier when first starting. If it does end up helping, it should make some difference in a few weeks. Usually you can see an improvement with the antibiotics within a month (at least I have). Either way, best of luck! :)

Share this post


Link to post
Share on other sites

Yeah that definately makes sense. Minocycline had me clear in under a month when I started it so maybe the Bactrim just needs another week or 2 to kick in fully. Thanks so much for your inputs. I'm gonna message my derm again with my concerns and go from there. But I'm definately gonna bring up what you guys said for sure.

Thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×